Van der Waerden's continuity theorem for the commutator subgroups of connected Lie groups and Mishchenko's conjecture
2
조회
0
다운로드
19
인용
0
참고문헌
초록
Abstract
As was proved by van der Waerden in 1933, every finite-dimensional locally bounded representation of a semisimple compact Lie group is continuous. In this paper, with the help of an earlier result of the author claiming that the van der Waerden theorem holds for any connected semisimple Lie group, it is proved that every locally bounded finite-dimensional representation of a connected Lie group is continuous on the commutator subgroup of the group; moreover, it turns out that a connected Lie group satis¯es the assertion of the van der Waerden theorem (i.e., all locally bounded finite-dimensional representations of the group are continuous) if and only if the group is perfect (i.e., coincides with the commutator subgroup). Thus, for perfect connected linear Lie groups, the structure of (totally) bounded sets de¯nes the topology, and any boundedness-preserving group isomorphism of a perfect connected linear Lie group onto another perfect connected linear Lie group is automatically continuous. To study this phenomenon, the notion of discontinuity group of a locally bounded finite-dimensional representation of a topological group is introduced and studied. The notion of local boundedness of a representation is naturally related to the notion of point oscillation (at the identity element of the group) introduced by the author in 2002. According to a conjecture expressed by A. S. Mishchenko, the finite-dimensional representations of Lie groups can take only three possible values for the (reasonably defined) point oscillation, namely, 0, 2, and 1. We prove the validity of the conjecture. As a corollary, we prove that the class of connected Lie groups for which the point oscillation of a finite-dimensional representation can take only two values, 0 and 1, is the very class of perfect connected Lie groups. Related open problems are indicated.
참고문헌 (54)
- Adeleke, S. A., "Discontinuous automorphisms of the proper Galilei and Euclidean groups", Internat. J. Theoret. Phys., 28, pp.469~479 (1989)
- Anderson, L. W., "On the continuity of certain homomorphisms of compact semigroups", Duke Math. J., 38, pp.409~414 (1971)
- Breuillard, E., "On dense free subgroups of Lie groups", J. Algebra, 261, pp.448~467 (2003)
- A. L. Brown,, "Best n-dimensional approximation to sets of functions", Proc. London Math. Soc., 14, pp.577~594 (1964)
- Brown, L. G., "Continuity of actions of groups and semigroups on Banach spaces", J. London Math. Soc., 62, pp.107~116 (2000)
- Comfort, W. W., "Topological Groups(in: \Handbook of Set-Theoretic Topology)", pp.1143~1263 (1984), North-Holland
- Comfort, W. W., "Extending ring topologies", J. Algebra, 232, pp.21~47 (2000)
- Comfort, W. W., "Images and quotients of SO(3;R): remarks on a theorem of van der Waerden", Rocky Mountain J. Math., 17, pp.1~13 (1987)
- S. G. Dani, "Asymptotics of measures under group automorphisms and an application of factor sets(in: Lie Groups and Ergodic Theory)", Tata Inst. Fund. Res. Stud. Math. ; Tata Inst. Fund. Res. Bombay, 14, pp.59~73 (1998)
- Leeuw, K. de, "The decomposition of certain group representations", J. Analyse Math., 15, pp.135~192 (1965)
- Gaal, S. A., "Linear Analysis and Representation Theory" (1973), Springer-Verlag, New York Heidelberg
- Got^o, M., "Semisimple Lie Algebras", Lecture Notes in Pure and Applied Mathematics, 38 (1978), Marcel Dekker, Inc., New York Basel
- Greenleaf, F. P., "Invariant Means on Topological Groups and Their Applications" (1969), Van Nostrand Reinhold Co., Princeton
- Guichardet, A., "Sur la cohomologie r¶eelle des groupes de Lie simples r¶eels", Ann. Sci. ¶Ec. Norm. Sup., 11, pp.277~292 (1978)
- Guichardet, A., "Cohomologie des groupes topologiques et des algµebres de Lie", pp.1980, Cedic
- Hansell, R. W., "First class selectors for upper semicontinuous multifunctions", J. Funct. Anal., 75, pp.382~395 (1987)
- Hart, J. E., "Bohr compacti¯cations of discrete structures", Fund. Math., 160, pp.101~151 (1999)
- "Bohr compacti¯cations of non-abelian groups", Topology Proc., 26, pp.593~626 (2001)
- "Bohr topologies and compact function spaces", Topology Appl., 125, pp.183~198 (2002)
- Helgason, S., "Di®erential Geometry and Symmetric Spaces" (1978), Academic Press
- "Geometric Analysis on Symmetric Spaces" (1994), Amer. Math. Soc.
- Hewitt, E., "Abstract Harmonic Analysis, Vol. I, 2nd ed" (1979), Springer-Verlag
- Hofmann, K. H., "The Structure of Compact Groups" (1998), de Gruyter, Berlin
- Jayne, J. E., "Borel selectors for upper semicontinuous multivalued functions", J. Funct. Anal., 56, pp.279~299 (1984)
- Keller, H. A., "On valued, complete ¯elds and their automorphisms", Paci¯c J. Math., 121, pp.397~406 (1986)
- Kuczma, M., "An Introduction to the Theory of Functional Equations and Inequalities" (1985), Paµnstwowe Wydawnictwo Naukowe, Warszawa
- Lawson, J. D., "Intrinsic topologies in topological lattices and semilattices", Paci¯c J. Math., 44, pp.593~602 (1973)
- Luk¶acs, G., "Lifted Closure Operators, arXiv Preprint math. CT", 0502410
- Moore, R. T., "Measurable, Continuous and Smooth Vectors for Semi-Groups and Group Representations", Mem. Amer. Math. Soc., (78) (1968)
- Naimark, M. A., "Theory of Group Representations" (1982), Springer-Verlag, New York-Heidelberg-Berlin
- Onishchik, A. L., "Lie Groups and Algebraic Groups(Springer Series in Soviet Mathematics)" (1990), Springer-Verlag, Berlin
- Paterson, A. L. T., "Amenability" (1988), Amer. Math. Soc., Providence R. I.
- Pillay, A., "An application of model theory to real and p-adic algebraic groups", J. Algebra, 126, pp.139~146 (1989)
- Serre, J.-P., "Exemples de vari¶et¶es projectives conjugu¶ees non hom¶eomorphes", C. R. Acad. Sci. Paris, 258, pp.4194~1496 (1964)
- Shtern, A. I., "Stability of representations and pseudocharacters(in: Lomonosov Readings)" (1983), Moscow State University
- "A pseudocharacter that is determined by the Rademacher symbol", Uspekhi Mat. Nauk=Russ. Math. Surv., 45, pp.197~198 (1990)
- "Quasirepresentations and pseudorepresentations", Funktsional. Anal. i Prilozhen=Functional Anal. Appl., 25, pp.70~73 (1991)
- "Quasi-symmetry, I", Russian J. Math. Phys., 2, pp.353~382 (1994)
- "Remarks on pseudocharacters and the real continuous bounded cohomology of connected locally compact groups", Ann. Global Anal. Geom., 20, pp.199~221 (2001)
- "Structure properties and the bounded real continuous 2-cohomology of locally compact groups", Funktsional. Anal. i Prilozhen=Functional Anal. Appl., 35, pp.67~80 (2001)
- "A criterion for the second real continuous bounded cohomology of a locally compact group to be ¯nite-dimensional", Acta Appl. Math., 68, pp.105~121 (2001)
- "Criteria for weak and strong continuity of representations of topological groups in Banach spaces", Mat. Sb.=Sb. Math., 193, pp.139~156 (2002)
- "Continuity of Banach representations in terms of point variations", Russian J. Math. Phys., 9, pp.250~252 (2002)
- "Continuity criteria for ¯nite-dimensional representations of compact connected groups", Adv. Stud. Contemp. Math. (Kyungshang), 6, pp.141~156 (2003)
- "Criteria for the continuity of ¯nite-dimensional representations of connected locally compact groups", Mat. Sb.=Sb. Math., 195, pp.145~159 (2004)
- "Weak and strong continuity of representations of topologically pseudocomplete groups in locally convex spaces", Mat. Sb.=Sb. Math., 197, pp.1555~176 (2006)
- "Automatic continuity of pseudocharacters on Hermitian symmetric semisimple Lie groups", Adv. Stud. Contemp. Math. (Kyungshang), 12, pp.1~8 (2006)
- "Van der Waerden continuity theorem for arbitrary semisimple Lie groups(Russian J. Math. Phys. 13 (2006), 210-223)" (2009)[URL]
- "Van der Waerden continuity theorem for the Poincar¶e group and for some other group extensions(Advances in Theoretical and Applied Mathematics, 1)" (2006)
- Tits, J., "Sur le groupe des automorphismes d'un arbre(in: Essays on topology and related topics)", pp.188~211 (1970), Springer-Verlag
- "Homomorphismes et automorphismes abstraits de groupes alg¶ebriques et arithm¶etiques(in: Actes du Congrµes International des Math¶ematiciens, Nice, 1970, Tome 2)", pp.349~355 (1971), Gauthier-Villars
- Waerden, B. L. van der, "StetigkeitssÄatze fÄur halbeinfache Liesche Gruppen", Math. Z., 36, pp.780~786 (1933)
- Varadarajan, V. S., "Lie Groups, Lie Algebras, and Their Representations" (1974), Prentice-Hall, Inc.,Englewood Cli®s, N. J.
- Zhelobenko, D. P., "Representations of Lie Groups, Nauka" (1983), Mathematical Reference Library
